Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 168, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 28, 2000, 3:52 PM EDT for Georgetown County, South Carolina. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 28, 2000, 3:52 PM EDT (19:52 UTC)
- Expired
- Aug 28, 2000, 4:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 4:00 PM EDT | Hail 0.75 | Plantersville, SC | Fire department reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 281953 SVRILM SCC043-282030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 352 PM EDT MON AUG 28 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 430 PM EDT * AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER PLANTERSVILLE...OR ABOUT 9 MILES WEST OF MURRELLS INLET...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PAWLEY'S ISLAND AT 430 PM EDT HAIL UP TO THE SIZE OF QUARTERS IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ .END LAT...LON 3362 791R1 3357 7932 3326 7925 3333 7896 RWA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:59 PM EDT, 53 minutes earlier.
Area forecast discussion, Aug 28, 2:59 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 259 PM EDT MON AUG 28 2000 UPPER LOW SEEN IN WV IMAGERY DROPPING SOUTH ACROSS THE AREA THIS AFTN. BELIEVE CONVECTION HAS BEEN INHIBITED THUS FAR BY LOW CLOUDS AND FOG WHICH CONTINUE TO PERSIST ACROSS SEVERAL INLAND COUNTIES. CURRENT ACTIVITY COULD BECOME MORE INTERESTING WHEN IT APPROACHES THE COAST WHERE INSOLATION HAS BEEN GREATER. WILL CONTINUE CHANCE POPS OVERNIGHT WITH SFC WEAKNESS OVER THE CWA AND COLD TEMPS ALOFT. COOLEST AIR ALOFT APPEARS TO BE THIS AFTN AND EVENING SO EXPECT HAIL THREAT TO DECREASE BEYOND THIS EVENING. FCST MORE INTERESTING IN LATER PERIODS. VIS IMAGERY SHOWS SFC LOW CIRCULATION OFF THE FL EAST COAST AND THE AVN AT 18Z PICKS THIS UP FAIRLY WELL. AFTER COORD CALL FROM MPC...WILL COMPROMISE BETWEEN THE ETA AND AVN SOLNS IN TERMS OF INTENSIFYING THIS FEATURE. BOTH MODELS AGREE IN BRINGING IT IN A GENERAL NLY DIRECTION THROUGH WED. AGREE WITH MHX THAT WED APPEARS TO HAVE THE WETTEST POTENTIAL AS SYSTEM MOVES UP FROM THE SOUTH. WILL TREND TOWARD LIKELY POPS BY WED. CWF: WILL INITIALIZE WITH S OR SW WINDS GENERALLY 10 KTS...BECOMING SE. SEAS APPROACHING 5 FT AT THE BUOYS SO WILL BEEF UP CURRENT FCST A LITTLE...PROBABLY 3 FT BUILDING TO 4 FT OVERNIGHT. WINDS SHOULD BECOME NE ON TUE AND CONTINUE NE THROUGH WED WITH STEADILY INCREASING SPEEDS/SEAS. LEANING TOWARDS 10-15 KT INCR TO 15-20 KT BY LAhTE TUE WITH SEAS BUILDING TO 5 FT. 20 KT FOR TUE NIGHT WITH 6 FT SEAS...AND 20-25 KT ON WED WITH SEAS BUILDING TO 7 FT. THANKS TO CHS AND MHX FOR THE COORDINATION. .ILM...NONE. CRM
In the hours before
Local storm report, Aug 28, 3:37 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
337 PM EDT MON AUG 28 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0328 PM WAMPEE SC 2.75 INCH HAIL
08/28/00 HORRY LAW ENFORCEMENT REPORTED
0323 PM LONGS SC 1.00 INCH HAIL
08/28/00 HORRY
RANThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:00 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.